Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 29, NWS Lincoln, IL

March 19, 2025DeWitt County, McLean County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 19, 2025, 5:00 PM CDT for DeWitt County, McLean County, Piatt County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2025, 5:00 PM CDT (22:00 UTC)
Expired
Mar 19, 2025, 5:30 PM CDT
In force
30 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeWitt County, IL, McLean County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WUUS53 KILX 192200
SVRILX
ILC039-113-147-192230-
/O.NEW.KILX.SV.W.0029.250319T2200Z-250319T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
500 PM CDT Wed Mar 19 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northeastern Piatt County in central Illinois...
  Eastern De Witt County in central Illinois...
  Southeastern McLean County in central Illinois...

* Until 530 PM CDT.

* At 500 PM CDT, a severe thunderstorm was located near Farmer City,
  or 12 miles northeast of Clinton, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Farmer City around 505 PM CDT.
  Saybrook around 520 PM CDT.

This includes Interstate 74 between mile markers 151 and 165.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

&&

LAT...LON 4010 8894 4018 8898 4052 8847 4024 8846
TIME...MOT...LOC 2200Z 233DEG 47KT 4023 8876 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
2 follow-up statements
290 
WWUS53 KILX 192219 RRA
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
519 PM CDT Wed Mar 19 2025

ILC039-147-192229-
/O.CAN.KILX.SV.W.0029.000000T0000Z-250319T2230Z/
Piatt-De Witt-
519 PM CDT Wed Mar 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIATT AND EASTERN
DE WITT COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

&&

LAT...LON 4034 8855 4040 8864 4052 8847 4034 8846
TIME...MOT...LOC 2219Z 233DEG 47KT 4038 8849 

$$

ILC113-192230-
/O.CON.KILX.SV.W.0029.000000T0000Z-250319T2230Z/
McLean-
519 PM CDT Wed Mar 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL MCLEAN COUNTY...

At 519 PM CDT, a severe thunderstorm was located near Saybrook, or 8
miles southwest of Gibson City, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central McLean County, including the following locations...
Bellflower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4034 8855 4040 8864 4052 8847 4034 8846
TIME...MOT...LOC 2219Z 233DEG 47KT 4038 8849 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
636 
WWUS53 KILX 192230
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
530 PM CDT Wed Mar 19 2025

ILC113-192240-
/O.EXP.KILX.SV.W.0029.000000T0000Z-250319T2230Z/
McLean-
530 PM CDT Wed Mar 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCLEAN COUNTY HAS
EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

&&

LAT...LON 4034 8855 4040 8864 4052 8847 4034 8846
TIME...MOT...LOC 2230Z 233DEG 47KT 4046 8835 

$$

Auten

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:22 PM CDT, 1 hour 38 minutes earlier. Its key messages:

  • Severe weather threat will move from west to east across the forecast area through 7 pm. Tornadoes, damaging winds and hail are all a concern.
  • On the back side of the storm system, a switch from rain to snow will occur, starting as early as 10-11 pm around Galesburg, with all precipitation moving out before sunrise. Accumulations of 1 to 2 inches are possible north of a Macomb to Bloomington line.
  • While the strong wind gusts will taper off for a time this evening, another period of wind gusts 40+ mph are expected after midnight.
Area forecast discussion, Mar 19, 3:22 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
322 PM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Severe weather threat will move from west to east across the
  forecast area through 7 pm. Tornadoes, damaging winds and hail
  are all a concern.

- On the back side of the storm system, a switch from rain to snow
  will occur, starting as early as 10-11 pm around Galesburg, with
  all precipitation moving out before sunrise. Accumulations of 1
  to 2 inches are possible north of a Macomb to Bloomington line.

- While the strong wind gusts will taper off for a time this
  evening, another period of wind gusts 40+ mph are expected after
  midnight.

&&

.SHORT TERM...  (Tonight)
Issued at 322 PM CDT Wed Mar 19 2025

Severe weather threat:
Line of strong to severe thunderstorms has formed across the
Illinois River valley this afternoon, in an area of 500-1000 J/kg
SBCAPE. Low level lapse rates in this area are fairly steep,
generally near 9C/km, and some timely sunshine following the
morning dust canopy (now seen on dust channel satellite imagery
about to exit east central and southeast Illinois). Surface
analysis shows the dry line has reached Quincy, and HRRR guidance
brings it to near Champaign before sunset. Storms will continue to
move eastward ahead of this dry line, and should be along the
Indiana border toward 6-7 pm. Tornado watch runs until 9, but will
be trimmed from west to east as the threat ends.

Wind concerns:
No changes are being made to the wind headlines at this time, with
areas south of I-70 dropping off at 7 pm. There will be a period
of less intense winds this evening behind the storms, before the
deep upper trough behind the departing low arrives. Wind gusts
come back up to around 40 mph from west to east after midnight.

Overnight snow threat:
As the aforementioned upper trough moves in, another round of
precipitation arrives. High-res models have been in good agreement
that a switch to snow arrives by late evening around Galesburg,
with the changeover reaching Bloomington toward 2-3 am. A narrow
band of heavier snow is of concern, with HRRR focusing it from
about Macomb-La Salle, but getting a handle on the exact placement
is still a challenge at this point. Did some coordination with
neighboring offices on the need for a Winter Weather Advisory as
some indications of 2-3 inch amounts aren't out of the question,
but will hold off for now and watch it closely over the next
several hours.

Geelhart

.LONG TERM... (Thursday through Next Wednesday)
Issued at 322 PM CDT Wed Mar 19 2025

Next trough is scheduled to arrive Friday night. While this
doesn't have as much moisture available, a subsequent trough later
in the weekend still looks to have widespread rain with it on
Sunday. Can't rule out a bit of snow as it ends late Sunday night,
but no impacts are expected.

Temperatures will be much cooler through the period, with mainly
40s and 50s for highs.

Geelhart

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1225 PM CDT Wed Mar 19 2025

Through 00Z:
Main concern will be with convection that is currently expanding
over west central Illinois. Threat will be shifting east with time
ahead of a sharp surface boundary. Will include a 3-hour window at
all sites with PROB30 groups for potential IFR visibilities with
the heavier storms. South winds will gust 30-40 knots even outside
the storms, but may be as high as 50+ knots within the storms.

After 00Z:
Focus in this period shifts toward rapidly lowering ceilings mid
to late evening, as winds shift northwest behind the boundary. All
sites expected to be between 1000-1500 feet by late evening, with
HREF guidance suggesting highest probabilities of IFR ceilings at
KPIA/KBMI. An area of rain and snow showers will sweep east
between 06-12Z and bring some reduced visibilities at these two
sites as well. Rapid clearing should take place 12-15Z from west
to east.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038-
040>057-061.

Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044-
047>054-061-066-071.

Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068-
071>073.

&&
Hazardous weather outlook, Mar 19, 3:36 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
336 PM CDT Wed Mar 19 2025

ILZ040-047-049-050-202045-
Schuyler-Cass-Scott-Morgan-
336 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...Tonight.

Strong south to southwest winds will occur this evening, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 PM. Dry conditions for many areas will
also promote a risk of rapid fire growth potential, and a Red Flag
warning is in effect until 7 pm this evening.

Light snow accumulations are possible late night, mainly north of
I-72. Up to an inch of snow is possible on elevated surfaces.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ027>031-036>038-041>046-048-051>057-061-202045-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
336 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms will occur into early evening.
Damaging wind gusts, large hail, and a few tornadoes are possible.

Strong south to southwest winds will occur this evening, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 PM. Dry conditions for many some will
also promote a risk of rapid fire growth potential until rain or snow
occurs, and a Red Flag warning is in effect until 7 pm this evening
for areas south of I-74 and I-57 westward.

Snow accumulations are possible late night, mainly north of I-72. 1
to 3 inches of snow are possible north of Peoria, while areas to the
south could see up to an inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until 7 pm.

Expected storm motion is toward the northeast around 50 mph.

ILZ062-063-066>068-071>073-202045-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
336 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms will occur into early evening.
Damaging wind gusts, large hail, and a few tornadoes are possible.

Strong south to southwest winds will occur into this evening,
shifting to northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 PM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until 7 pm.

Expected storm motion is toward the northeast around 50 mph.

25

In the hours before

Local storm report, Mar 19, 4:20 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
420 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Non-Tstm Wnd Gst Central Illinois Airpor 40.48N 88.91W
03/19/2025  M51 MPH          McLean             IL   AWOS

            AWOS station KBMI Bloomington Arpt.

&&
Local storm report, Mar 19, 4:22 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
422 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Tstm Wnd Gst     5 SE Sullivan           39.55N 88.54W
03/19/2025  M73 MPH          Moultrie           IL   Trained Spotter

&&
Local storm report, Mar 19, 4:39 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
439 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     Chenoa                  40.74N 88.72W
03/19/2025                   McLean             IL   Emergency Mngr

            Power outages from strong winds and small
            hail.

&&
Local storm report, Mar 19, 4:42 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
442 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Rain             1 SE West Peoria        40.69N 89.62W
03/19/2025  M1.62 Inch       Peoria             IL   Mesonet

            Mesonet station AW321 PEORIA.

0338 PM     Rain             1 SE West Peoria        40.69N 89.62W
03/19/2025  M1.37 Inch       Peoria             IL   Mesonet

            Mesonet station AW321 PEORIA.

0422 PM     Rain             3 S Alta                40.77N 89.64W
03/19/2025  M1.13 Inch       Peoria             IL   Public

&&
Local storm report, Mar 19, 4:45 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
445 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Hail             2 SE Dillon             40.45N 89.51W
03/19/2025  E0.75 Inch       Tazewell           IL   Public

            Report from mPING: Dime (0.75 in.).

0335 PM     Hail             1 E Dillon              40.47N 89.51W
03/19/2025  E0.75 Inch       Tazewell           IL   Public

0335 PM     Hail             3 E Dillon              40.48N 89.49W
03/19/2025  E0.75 Inch       Tazewell           IL   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Mar 19, 4:49 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
449 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     3 NW Cooks Mill         39.61N 88.45W
03/19/2025                   Coles              IL   Emergency Mngr

            Power pole blown down.

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:17 PM CDTRed Flag WarningILXCass, Christian, Clay, DeWitt, Effingham, Fulton and 11 more22 hr
Mar 19, 2:01 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler29 min
Mar 19, 2:15 PM CDTSevere Thunderstorm WarningILXFulton30 min
Mar 19, 2:23 PM CDTTornado WarningILXFulton37 min
Mar 19, 2:46 PM CDTTornado WarningILXFulton, Peoria, Tazewell, Woodford29 min
Mar 19, 2:53 PM CDTSevere Thunderstorm WarningILXMason, Menard37 min
Mar 19, 3:08 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard37 min
Mar 19, 3:16 PM CDTTornado WarningILXTazewell, Woodford29 min
Mar 19, 3:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXLogan, McLean, Mason, Tazewell41 min
Mar 19, 3:28 PM CDTTornado WarningILXMcLean, Tazewell32 min
Mar 19, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Mason, Menard, Sangamon35 min
Mar 19, 3:56 PM CDTTornado WarningILXMcLean, Tazewell, Woodford49 min
Mar 19, 3:58 PM CDTSevere Thunderstorm WarningILXMcLean47 min
Mar 19, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatILXColes, Cumberland, Effingham, Moultrie, Shelby41 min
Mar 19, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Macon, Sangamon47 min
Mar 19, 4:23 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Coles, Douglas, Edgar, Moultrie52 min
Mar 19, 4:35 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Jasper, Richland40 min
Mar 19, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Crawford, Cumberland, Jasper53 min
Mar 19, 4:48 PM CDTTornado WarningILXColes, Douglas, Edgar31 min
Mar 19, 5:01 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Crawford, Jasper, Lawrence, Richland44 min
Mar 19, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatILXEdgar, Vermilion66 min
Mar 19, 5:18 PM CDTSevere Thunderstorm WarningILXMcLean27 min
Mar 19, 5:43 PM CDTSevere Thunderstorm WarningILXChristian, Shelby36 min
Mar 19, 5:50 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Moultrie, Piatt and 1 more55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.